Jump to content


Photo
- - - - -

Combining SSRI's and MAOI's


  • Please log in to reply
5 replies to this topic

#1 paintballer687

paintballer687

    Hip Forums Supporter

  •  Supporters
  • 2,127 posts

Posted July 30 2005 - 08:23 PM

I currently take an SSRI (Lexapro) and I am wondering whether or not it would be safe to take Syrian Rue to enhance a mushroom trip. I can most certainly assume that this would not really be a great idea, but I don't know how deep damage can be dealt from this. And if it is to risky, how long would my medication have to be stopped prior and post to taking the MAOI?
Posted Image

Bill, do you have a midget fetish, because I could hook you up, dude. Also, would you prefer male of female?


#2 eat_some_LSD

eat_some_LSD

    Senior Member

  • Senior Member
  • 1,506 posts

Posted July 30 2005 - 08:46 PM

Can I take LEXAPRO with other medications?
LEXAPRO has a low risk of interacting with other medications in general. One important exception is the family of antidepressants called monoamine oxidase inhibitors (MAOIs). LEXAPRO and MAOIs should not be taken together or within 14 days of each other. As with other SSRIs, caution is indicated in taking LEXAPRO with tricyclic antidepressants (TCAs). As with other psychotropic drugs that interfere with serotonin reuptake, patients should be cautioned regarding the risk of bleeding associated with the concomitant use of LEXAPRO with NSAIDs, aspirin, or other drugs that affect coagulation. Before you begin taking LEXAPRO, make sure to tell your healthcare professional if you are taking any other medications, including over-the-counter medications, herbal remedies, diet supplements

For one thing, you shouldn't be using psychedelics if depressed or otherwise clincally ill. Secondly, if taking Lexapro, according to the website, there's no reason to take an MAOI as the Lexapro itself should strengthen the fungus.

As the website says, when using drugs that interfere with serotonin reuptake and blood coagulation (tryptamines induce vaso-constriction), extreme caution should be taken.

If you do decide to try it, make sure you have a sober, responsible head around to call EMS if you fall out; if you feel lightheaded, notice a "strobing" sensation, or if your pupils dilate to two different sizes, you should immediately call an ambulance; live to trip another day...;)
Scott: Okay, Houston. As I stand out here in the wonders of the unknown at Hadley, I sort of realize there's a fundamental truth to our nature. Man must explore.

#3 Emanresu

Emanresu

    Member

  • Members
  • PipPip
  • 505 posts

Posted July 30 2005 - 09:56 PM

There is evidence that syrian rue acts as an MAOI not only in the gut but also in the brain, so combining it with a SSRI is probably a bad idea. Harmaline, found in the rue, pases into the blood stream unchanged and so it probably increases the extra cellular level of some neurotransmitters.

#4 paintballer687

paintballer687

    Hip Forums Supporter

  •  Supporters
  • 2,127 posts

Posted July 31 2005 - 12:36 AM

Thanks a lot for answering, I've decided to throw the Syrian Rue idea out the door. Eat_some_LSD, after reading your post I grew concerned that I should lower my dosages due to the SSRI I am currently taking. After a couple of hours of research I found many citings beating around the bush as to the effects of an SSRI on Psilocybin (or psychedelics in general, for that matter), all suggesting that it had little effect. Finally, I decided to check Erowid (should have looked there first...) and I found plain faced that unlike an MAOI, an SSRI actually slightly decreases the intensity of the trip, but nowhere near the equivalent ratio that an MAOI increases a trip by. I also found that SSRI's significantly decrease the intensity of MDMA, which really explains all this bunk thizz I've been getting... Thanks again, though.:)
Posted Image

Bill, do you have a midget fetish, because I could hook you up, dude. Also, would you prefer male of female?


#5 stranger

stranger

    Member

  • Members
  • PipPip
  • 367 posts

Posted July 31 2005 - 01:16 AM

ehh idk. i know ssris work by balancing the serotonin in your brain after like 30 days of continued use.. and i know psychadelics are thought to work via serotonin levels in the brain, so i would be careful, especially since your on an antidepressant too. ive done enough dope and put enough chemicals in my brain to wanna fuck around like that anymore.....

#6 The Flow

The Flow

    Member

  • Members
  • PipPip
  • 854 posts

Posted August 09 2005 - 06:59 AM

Stay away from the rue! Tastes rotten and makes very bad headaches!